Winter Weather, Perry
- When
- November 22, 7:30 AM EST to 10:30 AM EST
- Where
- Perry forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.737, -82.236 (the zone’s center; the record gives no point)
Warmer air returning northeast through the upper Ohio Valley, caused some light freezing rain for a few hours during the morning of the 22nd. The melted down rain amounts were under five hundredths of an inch.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Warmer air returning northeast through the upper Ohio Valley, caused some light freezing rain for a few hours during the morning of the 22nd. The melted down rain amounts were under five hundredths of an inch.
A light glaze was reported on untreated roads, mainly from northern portions of both Athens and Washington Counties on north, including Morgan and Perry Counties. Temperatures were still in the upper 20s and lower 30s. A few roads were temporarily closed, until highway crews could treat the surface. This included the northbound lanes of Interstate 77 in northern Washington County, near the Noble County line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Nov 22, 6:48 AM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
648 AM EST SAT NOV 22 2014
.SYNOPSIS...
FLOW BECOMES SOUTHWESTERLY TODAY...INCREASING SUNDAY FOR A WARMER
BUT WET WEEKEND. LOW PRESSURE BRINGS A WARM FRONT SUNDAY NIGHT...
FOLLOWED BY A COLD FRONT MONDAY WITH GOOD CHANCES FOR RAIN SHOWERS.
&&
.NEAR TERM /THROUGH TONIGHT/...
ADDED PERRY COUNTY UNDER FREEZING RAIN ADVISORY UNTIL 9 AM.
LATEST RADAR TRENDS HAVE A SLUG OF MOISTURE MOVING TOWARDS WV AND
TEMPS ARE STILL IN THE MID TEENS. HRRR HAS THE SLUG DRYING OUT
EXCEPT FOR PORTIONS OF SE OHIO...SO WENT WITH A FREEZING RAIN
ADVISORY FOR A BRIEF PERIOD WHERE PRECIP WILL BE FALLING INTO A
COLD AIR MASS. OBSERVATION IN PERRY COUNTY AT 27 SO OPTED TO LEAVE
THEM OUT AS THE WARM AIR EXTENDS TO ABOUT PERRY CNTY. AFTER 9 AM
TEMPS SHOULD WARM ABOVE FREEZING AND THE FZRA THREAT WILL BE
GONE.
THEN A PLEASANT DRY...DAY WHERE TEMPERATURES REBOUND TO NORMAL.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
AN APPROACHING LOW PRESSURE SYSTEM WILL LIFT FROM THE MISSISSIPPI
VALLEY...NORTH NORTHEAST INTO THE OH VALLEY AND WV SUNDAY AND
MONDAY. MODELS INDICATE WIND FLOW WILL TURN DEEP FROM THE SOUTH
SOUTHWEST...TO BRING MOIST AND WARM AIR MASS ON SUNDAY. A WARM
FRONT WILL MERGE FROM THIS FLOW TO PRODUCE AREAS OF RAIN SPREADING
FROM SOUTH TO NORTH.
WIND FLOW WILL INCREASE BY 00Z MONDAY...AS SUGGESTED BY H850 WINDS
FROM THE GFS/ECMWF OF ABOUT 65-70 KNOTS. UNDER ISENTROPIC
UP GLIDING...IT WILL BE MORE LIKELY FOR SOME OF THESE WINDS TO
CREATE GUSTY CONDITIONS OVER HIGHER ELEVATIONS.
AN ASSOCIATED COLD FRONT WILL CROSS WEST TO EAST EARLY MONDAY. WITH H850
TEMPERATURES AROUND 10C...EXPECT ALL PCPN TO FALL AS LIQUID.
THEREFORE...EXPECT ROUNDS OF SCATTERED TO NUMEROUS RAIN SHOWERS.
PW AROUND 1.25 INCHES AND STRONG DEEP LAYERED SHEAR COULD PRODUCE
A LOW CHANCE FOR THUNDER...BUT WILL KEEP MENTION OUT OF FORECAST.
COLDER AIR RUSHES IN BEHIND THE COLD FRONT DROPPING TO MINUS 6C BY
06 TUESDAY.
WENT CLOSE TO PREVIOUS TEMPERATURES...PERHAPS A LITTLE WARMER
SUNDAY INTO MONDAY DUE TO STRONG DEEP SOUTH SOUTHWESTERLY FLOW.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
SHOWERS WILL BEGIN TO END ON MONDAY NIGHT AS THE TROUGH WEAKENS AND
MOVES EAST. MODEL TRENDS HAVE WAFFLED A BIT WITH NEITHER THE GFS
AND ECMWF STAYING WITH A GREAT SOLUTION. SHORTWAVES ARE MORE
EVIDENT IN DEEPER TROUGH EXHIBITED BY THE ECMWF...BUT THE GFS
CURRENTLY SHOWS A MORE WESTERN FLOW. TOOK A BLEND OF THE TWO MODELS
TO RESOLVE SOME OF THE DISAGREEMENT IN THE HOPES THE SOLUTIONS WILL
CONVERGE AS WE MOVE CLOSER IN TIME.
TEMPERATURES WILL COOL SIGNIFICANTLY BY TUESDAY WITH THE PASSAGE OF
A COLD FRONT. THESE COOLER TEMPERATURES COMBINED WITH LOW PRESSURE
MOVING EAST FROM THE GREAT LAKES WILL PROVIDE SOME OPPORTUNITY FOR
SOME SNOW SHOWERS ALONG THE OHIO RIVER EARLY
THURSDAY...TRANSITIONING TO RAIN BY AFTERNOON FOR THE LOWLANDS. THE
MOUNTAINS WILL CONTINUE TO HAVE A SLIGHT CHANCE OF SOME SNOW SHOWERS
THROUGH THE NIGHT.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
QUIET VFR WEATHER. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE IN
INTERIOR SE OHIO SAT MORNING.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...
FORECAST CONFIDENCE: HIGH.
ALTERNATE SCENARIOS: LOW CHANCE OF MVFR CIGS ACROSS INTERIOR SE OHIO
SAT MORNING AND THE NRN WV MOUNTAINS SAT MIDDAY AND AFTERNOON.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EST 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z SUNDAY...
IFR POSSIBLE ON EASTERN MOUNTAIN SLOPES AND ACROSS THE MIDDLE OHIO
VALLEY IN RAIN AND STRATUS LATE SUN INTO MON MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR WVZ009.
OH...FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR OHZ066-
067-075-076-083>086.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/JW
NEAR TERM...JW
SHORT TERM...ARJ
LONG TERM...LS
AVIATION...JWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 449 AM EST SAT NOV 22 2014 KYZ101>103-105-OHZ066-087-VAZ003-004-WVZ005>008-010-011-013>020- 024>040-046-047-231000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 449 AM EST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. VERY SMALL THREAT OF A BRIEF PERIOD OF FREEZING RAIN THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ067-075-076-083>086-WVZ009-231000- MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD- 449 AM EST SAT NOV 22 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543568, 543567, 543569, 543570.